Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 7, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 21, 2009, 3:03 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 21, 2009, 12:08 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2009, 3:03 AM CDT (08:03 UTC)
- In effect from
- Apr 21, 2009, 12:08 PM CDT
- Expired
- Apr 21, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 210803 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 303 AM CDT TUE APR 21 2009 ALZ001>010-016-TNZ076-096-097-211900- /O.NEW.KHUN.WI.Y.0007.090421T1800Z-090421T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 303 AM CDT TUE APR 21 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. WINDS WILL INCREASE RAPIDLY THIS AFTERNOON AS A STRONG PRESSURE GRADIENT CROSSES THE AREA...AND HIGH WINDS ALOFT MIX TO THE GROUND. EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS TO 45 MPH...ESPECIALLY OVER THE ELEVATED AREAS OF THE CUMBERLAND PLATEAU. DUE TO AN ALREADY MOIST GROUND FROM RECENT RAINFALL...TREES MAY BE MORE PRONE TO FALLING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ SL
2 follow-up statements
000 WWUS74 KHUN 211714 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1214 PM CDT TUE APR 21 2009 ALZ001>010-016-TNZ076-096-097-212300- /O.EXT.KHUN.WI.Y.0007.090421T1708Z-090421T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1214 PM CDT TUE APR 21 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL OCCUR THROUGH THIS AFTERNOON. BRIEF GUSTS TO 45 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. EXPECT WINDS TO DIMINISH AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...SATURATED GROUNDS FROM RECENT RAINFALL MAY MAKE TREES MORE PRONE TO FALLING IN SOME AREAS DUE TO PERSISTENT GUSTY WINDS. && $$ DJN
000 WWUS74 KHUN 212304 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 604 PM CDT TUE APR 21 2009 ALZ001>010-016-TNZ076-096-097-220015- /O.EXP.KHUN.WI.Y.0007.000000T0000Z-090421T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 604 PM CDT TUE APR 21 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE CENTRAL TENNESSEE VALLEY AREA. WHILE SURFACE WINDS OUT OF THE NORTHWEST CONTINUE TO GUSTS AROUND 25 MPH...THESE WINDS ARE EXPECTED TO DIMINISH WITH THE ONSET OF THE EVENING HOURS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 21, 12:16 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 21, 12:16 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1216 AM CDT TUE APR 21 2009 .UPDATE...FOR 06Z TAFS. && .AVIATION... PROGRESS OF SFC TROUGH HAS SLOWED A BIT...STILL HANGING BACK ALONG THE MS RIVER. HOWEVER...MID LEVEL TROUGH CONTINUES TO SWING SE THROUGH KY/TN/ERN AR. HIGH-BASED/LOW-TOPPED CONVECTION PERSISTS ALONG THIS STRETCH...WITH CG LIGHTNING STRIKES BEING OBSERVED NW OF NASHVILLE. HAVE INCLUDED VCSH AT BOTH KMSL/KHSV WITH VFR CIGS MOVING IN QUICKLY NEXT 1-3 HOURS. ANY PRECIP WILL BE VERY LGT IN NRN AL... AND TS SHOULD REMAIN OVER MIDDLE TN WHERE STEEPER MID LEVEL LAPSE RATES RESIDE. GUSTY W-NW FLOW WILL DEVELOP BEHIND THE TROF TUE MORNING...WITH GUSTS AROUND 30KT STILL INDICATED BY LATEST MODEL GUIDANCE. && .DISCUSSION... /ISSUED AT 810 PM CDT TUE APR 21 2009/ LOW-TOPPED CONVECTION CONTINUES TO SPILL INTO NWRN/NRN MIDDLE TN...DESPITE LOSS OF SOLAR HEATING. LOW LEVEL CONVERGENCE IS COMBINING WITH UVM WITHIN THE LFQ OF UPPER JET MOVING INTO THE REGION. ALSO...THE KOHX SOUNDING INDICATES A DRY ADIABATIC LAPSE RATE THRU 8H...BUT WITH ONLY A SB-CAPE OF 64 J/KG. GIVEN OUR CLEAR/MO CLEAR SKY AT THE MOMENT...HAVE DECREASED SKY COVER THRU 06Z AND REMOVED THE POP FOR THE EVENING HOURS. HOWEVER...GIVEN THE AMOUNT OF FORCING NOTED JUST TO OUR NW...WILL MAINTAIN THE SCHC POP AFT 06Z AS IS. TEMPS ARE DROPPING IN THE VALLEYS WHERE WINDS HAVE DECOUPLED TEMPORARILY. FLOW IS BACKING TO THE SW AHEAD OF SFC TROF WHICH RUNS FROM NEAR PADUCAH KY THROUGH THE MO BOOTHEEL INTO NRN AR. THE TROF IS PROGGED TO ARRIVE IN THE 08-12Z TIME FRAME. TEMPS WILL LIKELY WAVER A BIT IN THE VALLEYS...BUT REMAIN ON THE MILD SIDE OVERALL AHEAD OF THE TROF WITH SW FLOW. HAVE RAISED MINS AND ADJUSTED HOURLY RUC TEMPS IN LIEU OF THE TRADITIONAL DIURNAL CURVE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Apr 20, 12:38 PM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1238 PM CDT MON APR 20 2009 ALZ001>010-016-TNZ076-096-097-211000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1238 PM CDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:49 AM CDT | Red Flag Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
Nearby
Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.